Jewilliams update

I have received one cycle of chemo with 1 day cisplatin in and etoposide followed by 4 days etoposide and on the 8 th day cisplatin again. Radiation every day for 6 weeks. On the 17th I go back for the second round of chemo same drugs for 8 day cycle. This last week I have been really nauseated. I think it may be from the radiation.

I was staged at 3b stage non differentiated squamous cell nsclc. What I have read that is not to good. I asked oncologist my tumor didn't have any gene markers that the targeted drugs would work on. I worry that I might not make it more than a couple of years

6 Replies

oldestnewest
  • Your fear is completely normal and natural. This is the same treatment I had for my stage 4 adenocarcinoma 6.5 years ago. Having lost both parents to lung cancer shortly after their diagnosis I expected the dr was generous when he said I had 10-15 months. I was also happy because that's 3x longer than either lasted.

    No one is promised a tomorrow. That phrase takes in a special intensity when you're diagnosed with cancer. The best advice I can give you is to plan for the worst and hope for the best.

    If you are not receiving Emend with or after your chemo do request it. I forgot to take mine one ce and was very sick. My dr gave me Ativan to help with that. Ask about that one as well.

  • Thankyou for sharing. He did give me Ativan but I sleep a lot when I take it. Makes it hard to get much done.

  • Don't dwell on the cancer. It already is trying to control your life. Over the treatment period, you are going to be sick. I I had the same treatment plan as you. You are going to have to drink a lot and force yourself to eat.

    Even though I took the anti nausea medication prescribed, I still felt nauseous.

    I'm doing well today by the grace of God. I'm a born again Christian and know that God is able to carry you through this.

    I pray you do well.

  • When I had chemo they were really good about handling the nausea- I had 2 different anti-nausea medicine. 1 was long term and 1 was short term, you should call your oncologist know about the nausea so that you can get some medicine to reduce it regardless if the cause is chemo or radiation.

  • This journey we are all on here on free to breathe is a difficult one. If we are not receiving treatment, we are watching and waiting. It's never easy. I have found that doing what I enjoy when I can, living in the moment, enjoying my time with friends and family and a sense of gratitude for what I have help me. I hope you find what helps you through this journey. We are all different and need different things in this life. We are here to support and educate each other. So happy you are here sharing your journey with us.

    Hope this helps. Jean

  • Thank you for the update. I am sorry for the anxiety that you must live with, and for the nausea you have been experiencing - that is miserable. Keep talking to your doctors until the symptoms lessen! Please keep in touch!

You may also like...